Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    lamictal for anxiety
    avatar
    sunflower1943 posted:
    Wondering if any of you take lamotrigine (generic for Lamictal) for anxiety and if so at what dose - I know you have to titrate slowly due to the dreaded rash which is rare if you go slowly.

    I am on 75 - just started it last night from 50 mg - wondering for anxiety what do you think the dose would be to calm down the anxiety even though I know everyone is different.

    Thank you and will look forward to your post.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    I know that lamotrigine, a medication that is primarily used for seizure disorder, has been used as a mood stabilizer, but I do not know if the FDA has approved it for use in treating anxiety. Did your prescriber indicate that it is now a medication for anxiety?

    I'm sure that you were advised that if you were to develop any type of rash while using this medication, you should immediately call your doctor because this is quite serious.

    I'm not an M.D. and I can't advise you regarding how to use this medication or what dosage would be appropriate. Please discuss this with your doctor.
     
    avatar
    katx2012 replied to Patricia Farrell, PhD's response:
    I took Lamotrigine, but it was prescribed to me as a migraine medication, my doctor never mentioned anything about anxiety. You might want to double check.

    I had to stop taking it because I got the rash, first thing I have ever been allergic to.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Exercise you can doExpert
    Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
    Was this Helpful?
    62 of 82 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.